MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens, -06.00 diopter, in the patients right eye (od) on (b)(6) 2023.The lens was removed on (b)(6) 2024 due to patient experienced a refractive surprise.The lens was replaced with another same model/length but different power lens and the problem was resolved.The cause of the event was unknown.
 
Additional Manufacturer Narrative
A4: unk a5: unk a6: unk h6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned dry, in microcentrifuge vial.Visual inspection found no visible damage to the lens and fiber material on the lens surface.Dimensional and refractive verification were performed and the lens was found to be in specification.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18997895
Report Number2023826-2024-01417
Device Sequence Number20928090
Product Code MTA
UDI-Device Identifier00840311300853
UDI-Public00840311300853
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale